MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (ALPHACURVE) (19CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (ALPHACURVE) (19CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5835150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebx2105 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was a dislodgement of the hemostar alpha curve.Allegedly the catheter slipped out after one month of insertion.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of catheter dislodgement was inconclusive with the provided sample.The product returned for evaluation was a 19cm hemostar catheter.The sample contained extensive red usage residue throughout the catheter and cuff.Gross visual evaluation of the cuff was unremarkable.The cuff was found to be securely attached to the catheter at the intended location marker.Microscopic examination was likewise unremarkable.The cuff was measured to be within specification.No potential manufacture cause to loose tissue ingrowth was observed during the sample evaluation.As a note, the intent of the cuff is to help secure the catheter and aid in reducing bacteria from entering the body.The catheter must be otherwise secured as the cuff does not provided full catheter securement.A lot history review (lhr) of rebx2105 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was a dislodgement of the hemostar alpha curve.Allegedly the catheter slipped out after one week or one month of insertion.Customer is questioning about the tissue ingrowth cuff and wants us to investigate the cause of slippage of catheter.If there is any tissue ingrowth, how come the catheter can slip out after one month of insertion?.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (ALPHACURVE) (19CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7304218
Report Number3006260740-2018-00311
Device Sequence Number16479413
Product Code MSD
UDI-Device Identifier00801741013485
UDI-Public(01)00801741013485
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5835150
Device Catalogue Number5835150
Device Lot NumberREBX2105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1